Need to treat Manic episodes , obsessive thoughts, very agressive behavior ... Most of the symptomes that come with being bipolar (1) mania.
Is a combination of 1,200 mg lithium and 5 mg of olanzapine the best way to treat bipolar (1)mania?
- 24 May 2016 by Flo2015
- 29 May 2016
- mania, bipolar disorder, lithium, olanzapine, combination
Added 25 May 2016:
Based on my researches i noticed olanzapine can cause weight gain, diabetes and more complications. By maintaining a low dose of 5 mg will it reduce these symptoms? And are the benefits overcome the bad side effets? It really worries me. ( it s for my husband)
Flo, it's a most excellent combination but no combination is *the best* for every patient. It will entirely depend on how he, as an individual, responds to the medication.
However, it's a very good place to start.
Good luck with it and let me know how he does. I know you're in a very difficult situation WCV
I also agree with the other replies that every person is different and reacts differently to every medication... Lithium was amazing at treating my hypo mania & mania. At first it was like a miracle drug. But with that being said... Get your doc to check you're thyroid levels & antibodies often! I was on lithium for two years and now have Hashimoto's with an extremely damaged thyroid. This has made my bipolar worse. I can't fully blame the lithium as who knows? Maybe it would have happened anyways, BUT lithium is known for causing thyroid problems... I also gained 40lbs on Lithium regardless of the fact that I ate less. I'm a small girl and it bothered me. After going off the pounds melted off within 2 months... I do hope the lithium works for you! All meds have side effects. I wish you the best and hope you get you're thyroid levels checked regularly... Side note: Ativan works well at calming the racing thoughts. It does make you very 'out of it'. My only advice is to use it only when needed! But it is amazing for panic attacks. Just try to avoid dependency as that's a world of pain.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Oct 2010 • 1 answer
Posted 12 Jan 2012 • 3 answers
Posted 12 Apr 2016 • 1 answer
Posted 21 May 2016 • 1 answer
Posted 29 Oct 2016 • 1 answer